Jump to content
Sign in to follow this  
Equestrian

Abilify Making Me Restless...anyone Else?

Recommended Posts

I'm on 2 mg of Abilify and in about my 5th or 6th week of it. I LOVE what it has done for stabilizing my mood and minimizing my stress reactions...I think I actually enjoyed myself for the first time ever at my in-laws over Thanksgiving! However, I think it is making me restless. I don't feel like my concentration is affected, because I don't have problems getting tasks finished, but I find myself not being able to immerse myself in things as well. For example, I am a voracious and very fast reader. I usually get a stack of books fromt he library and return them a week or so later. I've found since I started Abilify that it's harder for me to sit still and really get into a book. I'm enjoying what I read much less as well, maybe because I feel like I can't get into it like I used to.

At work, when I have downtime, I usually read something on my Kindle for PC app. It was always a great way to while away a slow afternoon. Now, it's the same thing as above...I can't get focused on the book. Same thing with games like Solitaire of Mahjong.

Has anyone else experienced this type of restlessness or inability to focus on Abilify? I love what the drug is doing for me, but I really hate this side effect.

Share this post


Link to post
Share on other sites

Most, if not all, antidepressants and/or antipsychotics come with the cost of effecting some cognitive functions, including maintaining focus. It's actually pretty normal, considering all of my experience with nearly all of them. Sometimes it improves, but for the most part it doesn't. Some are worse than others. The antipsychotics are probably worse than the antidepressants, too.

Hope this helps. Talk to your doctor, maybe another one would be better.

Happy Holidays!

Edited by Ferdy

Share this post


Link to post
Share on other sites

I'm on a two week trial with Ability 2mgs, weaning me off of Celexa, I think Abilify has made me a little restless, so my doctor will probably increase my mood stabilizer. My Trazadone has increase which I take before bed. We'll see what happens.

Lindahurt

Share this post


Link to post
Share on other sites

I've found that Abilify actually helps me get more into life. Of course, I was coming from a very low point with no motivation (practically bedridden). Do you take any other meds besides Abilify?

Share this post


Link to post
Share on other sites

I also take 40 mg Paxil. I've been on that dose for a while.

I do think the Abilify helps me enjoy life in general more; I've noticed the restlessness when I'm kind of in "quiet mode," like at work or in the evenings.

Share this post


Link to post
Share on other sites

I'm glad to see others are restless on this as well. I was just increased to 15mg on Friday (night time is when I take it) and from 5pm-8pm I seem to just be restless and slightly irritable :^/ I hopeit will taper off a bit, this is the first does that I've expreienced this.

Share this post


Link to post
Share on other sites

For me Abilify was abad med! I was only on it for 2 weeks and by mid-week I couldn't stop moving or walking, I could not sit or sleep always moving around and eating, for 1.5 weeks I walked, ate and didn't sleep a wink. I was about to off myself just so I could rest! thankfully about 2 days after I stopped taking it I was back to my normal.

Share this post


Link to post
Share on other sites

I've taken Abilify twice and both times I had to stop it because of the restlessness. I could not sit still. If I was sitting watching TV, my leg had to be swinging. I was very twitchy. Forget sitting still for something like a pedicure. I actually had to leave midway through my pedicure because I felt like I wanted to scream from making myself sit still.

If I felt like it helped me, I could have put up with the restlessness but I never felt like I got much out of it.

Since you are feeling so good on it, give it some time. Maybe your body will adjust.

Good luck,

Karen

Share this post


Link to post
Share on other sites

I've been taking 10 mg of Abilify for several years and in the very beginning I had restlessness. My pdoc prescribed cogentin for the side effects, which went away after a while, and then I didn't need the cogentin anymore. I think it was worth sticking it out. You might want to ask your pdoc about cogentin.

Share this post


Link to post
Share on other sites

Thanks for all the replies.

I think I'm going to ask the pdoc to up my dosage. I'm only at 2 mg now, but I know some people have had anxiety and restlessness at lower dosages that have abated with higher ones. The restlessness is starting to bother me. I watch the clock all the time, I can't concentrate on reading for pleasure, which I love, and after I get home from work I'm basically so keyed up that I just look for things to do to pass the time til bedtime. Oddly enough, I sleep better on Abilify than I ever have (outside of Ambien).

Edited by Equestrian

Share this post


Link to post
Share on other sites

My doc wasn't in yesterday, but I spoke to the nurse/technician, and she said try going off the Abilify for 3 days and see if that helps. I'm also starting to wonder if maybe I should be taking it at night instead of in the morning. It doesn't make me sleepy, which is why I usually take it in the AM with my other meds. But I seem to be getting the brunt of the restlessness during the day, so maybe if I took it at night, I could sleep away the restlessness and be more focused during the day.

Today is my first day on the three-day withdrawal, and I seem to feel calmer, but I think it may just be the placebo effect.

Share this post


Link to post
Share on other sites

Ive been taking abilify and i feel restless all the time. I also have trouble reading. Im planning on stopping it tonight in hope that i will get back to normal. all of the comments were so encouraging. i also took haldol in the past, as well as invega, and they both make me feel restless. antipsychotics in general make you feel restless and unable to sit still.

Edited by Robert123123

Share this post


Link to post
Share on other sites
On 2/13/2020 at 2:03 PM, Robert123123 said:

Ive been taking abilify and i feel restless all the time. I also have trouble reading. Im planning on stopping it tonight in hope that i will get back to normal. all of the comments were so encouraging. i also took haldol in the past, as well as invega, and they both make me feel restless. antipsychotics in general make you feel restless and unable to sit still.

Usually you give a medication a chance, or at least call your pDoc and they would prescribe something to calm you a bit along with the Abilify. Not just an antipsychotic alone.

I was once given Haldol mistakenly!! and it was horrific! (for me)! That is one strong med, I was on it one day and my Dr. immediately took me off as it was totally not for me!

Please know that you need to consult your pDoc and give your meds a chance, which most usually are btw 4-6 weeks to fully take effect. JMHO.

Feel better, best wishes to you,

~Lindsay

 

Quote

Abilify is a medication that is used to treat symptoms of schizophrenia in adults and children ages 13 and older. The medication comes in tablet, solution, and disintegrating tablet form. Abilify is also sometimes prescribed to treat symptoms of depression, bipolar disorder, autistic disorder, and Tourette's disorder.  Aripiprazole is a medication that works in the brain to treat schizophrenia. It is also known as a second generation antipsychotic (SGA) or atypical antipsychotic. Aripiprazole rebalances dopamine and serotonin to improve thinking, mood, and behavior.

Quote

Haldol (haloperidol) is an antipsychotic drug that decreases excitement in the brain. Haldol is used to treat psychotic disorders like schizophrenia, to control motor (movement) and verbal (for example, Tourette's syndrome) tics and is used to treat severe behavior problems in children.  

How does Haldol make you feel?
It is also known as a first generation antipsychotic (FGA) or typical antipsychotic. Haloperidol rebalances dopamine to improve thinking, mood, and behavior. Symptoms of schizophrenia include: Hallucinations - imagined voices or images that seem real.
Quote

Jul 3, 2019 - Invega (paliperidone) is an antipsychotic medicine. It works by changing the effects of chemicals in the brain. Invega is used to treat schizophrenia in adults and teenagers who are at least 12 years old.

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...